Mississippi, 2014

Hail and Damaging Wind in Mississippi, April 27, 2014

April 27, 2014 · NWS JAN · 10 events in 8 counties and zones

Numerous thunderstorms developed during the early morning hours of April 27th as moisture increased across the region and storms focused along and north of the developing warm front. Isolated thunderstorms reached severe limits and produced a few instances of hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Numerous thunderstorms developed during the early morning hours of April 27th as moisture increased across the region and storms focused along and north of the developing warm front. Isolated thunderstorms reached severe limits and produced a few instances of hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 27, 3:59 AM CST, 36 minutes earlier.

Area forecast discussion, Apr 27, 3:59 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
459 AM CDT SUN APR 27 2014

...SEVERE WEATHER OUTBREAK EXPECTED FROM TONIGHT THROUGH TUESDAY...
...SIGNIFICANT FLOODING POSSIBLE MONDAY INTO MONDAY NIGHT...

.DISCUSSION...

THE WELL-ADVERTISED SEVERE WEATHER OUTBREAK AND POTENTIAL
SIGNIFICANT FLOOD EVENT ARE GENERALLY ON TRACK AS A LARGE AND DEEP
CYCLONE LOCKS IN OVER THE CENTRAL CONUS. THE FORECAST DETAILS ARE
GETTING CLEARER NOW WITH THE MODEL CONSENSUS SUGGESTING THE
FOLLOWING: 1) THE DELTA REGION WILL SEE THE BULK OF SEVERE WEATHER
ACTIVITY TONIGHT. 2) THE NEXT AND MOST SIGNIFICANT ROUND OF SEVERE
WEATHER AND THE THE GREATEST RISK FOR FLASH FLOODING WILL TAKE PLACE
MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER MOST OF THE ARKLAMISS.
3) ON TUESDAY...A POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK
WILL AFFECT MAINLY THE EASTERN HALF OF MISSISSIPPI ASSUMING
SUFFICIENT DESTABILIZATION IN THE WAKE OF MONDAY NIGHT'S CONVECTIVE
SYSTEM.

THE FIRST ROUND OF STORMS WILL NOT WASTE TIME DEVELOPING EARLY THIS
MORNING. THE MID LEVEL RIDGE THAT HAS KEPT US MOSTLY PRECIPITATION
FREE THE PAST SEVERAL DAYS IS SHIFTING EAST AND INCREASING CYCLONIC
FLOW/WARM ADVECTION IS ALREADY SUPPORTING SHOWER/TSTM DEVELOPMENT.
LIFT/INSTABILITY/SHEAR COULD BE SUFFICIENT FOR A FEW STRONG UPDRAFTS
BUT NOT EXPECTING SEVERE WEATHER INGREDIENTS TO REALLY RAMP UP UNTIL
LATE THIS AFTERNOON AND EVENING OVER THE DELTA REGION WHEN THE
SOUTHERLY LOW LEVEL JET IS EXPECTED TO INCREASE TO 50-60KTS BENEATH
WESTERLY MID LEVEL FLOW AND STEEPENING MID LEVEL LAPSE RATES.
DISCRETE CELLS DEVELOPING IN AN ENVIRONMENT CHARACTERIZED BY 0-1KM
AND 0-3KM SREH ~300-400 M2/S2 AND 0-6KM SHEAR > 50KTS WILL BE CAPABLE
OF PRODUCING INTENSE ROTATING UPDRAFTS AND PERHAPS A COUPLE OF STRONG
TORNADOES. AS STORMS ORGANIZE INTO A MESOSCALE CONVECTIVE
SYSTEM LATER TONIGHT...EXPECT THE POTENTIAL FOR STRAIGHT-LINE WINDS
TO INCREASE WITH SOME COLD-POOLING AND EASTWARD ACCELERATION OF THE
SYSTEM TO ROUGHLY THE NATCHEZ TRACE CORRIDOR. IT LOOKS LIKE AREAS
SOUTHEAST OF THE NATCHEZ TRACE WILL BE MOSTLY CAPPED WITH VERY
LIMITED POTENTIAL FOR STORMS AND SEVERE WEATHER UNTIL MONDAY
AFTERNOON AND EVENING. HEAVY RAIN IS EXPECTED TO BE POSSIBLE AS
WELL...BUT THE GREATER RISK FOR FLOODING SHOULD HOLD OFF UNTIL LATER
MONDAY AND MONDAY NIGHT AS WELL.

MONDAY MORNING SHOULD SEE A WANING MCS AND ASSOCIATED OUTFLOW
BOUNDARY STALL PERHAPS IN THE VICINITY OF THE NATCHEZ TRACE CORRIDOR.
INTENSE MID LEVEL WESTERLIES (500MB > 80KTS) WILL IMFRINGE UPON THE
LOWER MS VALLEY REGION MONDAY AFTERNOON. INCREASING LARGE SCALE LIFT
WILL SUPPORT REGENERATION OF SEVERE STORMS. DAYTIME HEATING WILL
CONTRIBUTE TO MIXED LAYER CAPE IN EXCESS OF 2000 J/KG COMBINED WITH
STRONG LOW- MID LEVEL SHEAR WHICH MAY BE LOCALLY ENHANCED ALONG THE
CONVECTIVE BOUNDARIES. A FEW STRONG TORNADOES WILL BE POSSIBLE
PARTICULARLY WITH ANY DISCRETE STORMS...AND VERY LARGE HAIL COULD
OCCUR AS WELL WITH CAPE IN THE HAIL GROWTH LAYER FORECAST BY THE GFS
TO BE > 1000 J/KG. MID LEVEL FLOW WILL BACK AND LOW LEVEL WINDS VEER
RESULTING IN MORE UNIDIRECTIONAL WIND PROFILES AND EVOLUTION OF STORMS
INTO ANOTHER MCS WITH LEWP/BOW STRUCTURES INCREASING THE RISK FOR
DAMAGING STRAIGHT- LINE WINDS IN ADDITION TO TORNADOES AS WE GO
THROUGH MONDAY NIGHT.

THE INCREASING UNIDIRECTIONAL DEEP LAYER FLOW WILL INCREASE POTENTIAL
FOR BACK-BUILDING OF THE MCS LATE MONDAY NIGHT. GIVEN PRECIPITABLE
WATER VALUES NEARING TWO INCHES 850MB THETAE RIDGE 340+ WITH K
INDICES ~40...EXPECT INCREASING PRECIPITATION EFFICIENCY AND VERY
INTENSE RAINFALL RATES WILL BE POSSIBLE. A LONG DURATION OF THESE
RAINFALL RATES COULD LEAD TO SERIOUS FLASH-FLOODING CONCERNS ON AT
LEAST A LOCAL SCALE BUT IT IS TOO EARLY TO PIN-POINT THIS. IT DOES
APPEAR THE HEAVIEST RAIN RISKS WILL BE MAINLY ALONG AND NORTH OF I-20
IN CENTRAL/EASTERN MS AND THIS IS SUPPORTED BY CIPS ANALOGS...BUT
THERE HAS BEEN A SOUTHWARD TREND IN GUIDANCE FOR THE HEAVY RAIN
POTENTIAL. /EC/

A VOLATILE PATTERN SUPPORTIVE OF A SEVERE WEATHER WITH THE HAZARDS
OF TORNADOES, LARGE HAIL, DAMAGING STRAIGHT-LINE WINDS AND FLASH
FLOODING CONTINUES TO LOOK PROBABLE FOR TUESDAY. THE FORECAST FOR
THIS PERIOD CONTINUES TO BE MORE UNCERTAIN HOWEVER AS IT WILL DEPEND
ON THE BEHAVIOR OF MONDAY NIGHT CONVECTIVE ACTIVITY AS WELL AS WHAT
KIND OF AIRMASS RECOVERY WILL TAKE PLACE DURING THE DAY.

A STRONG CLOSED H5 CLOSED LOW WILL EXIST NEAR IOWA EARLY TUESDAY
WHICH IS CHARACTERIZED BY A 120KT CYCLONICALLY CURVED JET WITH
MULTIPLE EJECTING LOBES OVERTOP A MOIST UNSTABLE MODERATELY SHEARED
ENVIRONMENT ACROSS THE ARKLAMISS. THIS SET-UP WILL SUPPORT VIGOROUS
CONVECTIVE DEVELOPMENT AGAIN FOR TUESDAY AFTERNOON AFTER THE AIRMASS
HAS HAD A CHANCE TO RECOVER. SPC HAS A SLIGHT RISK FOR SEVERE STORMS
ACROSS MOST OF THE AREA FOR DAY 3 ON TUESDAY.

IN ADDITION...THERE COULD BE MORE HEAVY RAIN WITH PWATS AROUND 1.4
INCHES AND POSSIBLE MORE TRAINING LEADING TO FLASH FLOODING AND SOME
RIVER RISES. THE ASSOCIATED COLD FRONT WILL FINALLY MOVE THROUGH THE
ENTIRE REGION TUESDAY EVENING. AS WE GO INTO WEDNESDAY THE LAST OF
THE SHOWERS WILL EXIT THE REGION BY MORNING. A BROAD UPPER TROUGH
WILL CONTINUE OVER THE REGION FOR MOST OF THE PERIOD THROUGH FRIDAY
BEFORE THE UPPER TROUGH FINALLY LIFTS OUT OVER THE WEEKEND. THE MODEL
GUIDANCE TRIES TO BRING IN LOW POPS FOR MOST PERIODS OF WEDNESDAY
THROUGH SATURDAY. AS A SERIES OF WEAK SHORT WAVES MOVES THROUGH THE
REGION ON THE BASE OF THE UPPER TROUGH IN ORDER TO BRING SOME LIGHT
SHOWERS TO THE REGION. THE ECMWF TRIED TO SHOW SOME LOW QPF FROM
THURSDAY THROUGH FRIDAY...BUT OPTED TO KEEP THE REGION DRY. THE ECMWF
ALSO TRIES TO BRING A FRONT DOWN INTO THE REGION FOR SUNDAY NIGHT
WITH SOME QPF WHILE THE GFS WAS DRY. OPTED TO KEEP IT DRY FOR NOW.
SOME COOL AIR WILL PUSH INTO THE REGION FOR THURSDAY INTO SUNDAY WITH
LOWS IN THE 40S AND 50S REACHING INTO THE FIRST FEW DAYS OF
MAY...WHICH WILL RUN AROUND TEN DEGREES BELOW NORMAL. /17/

&&

.HYDROLOGY...A HYDROLOGIC OUTLOOK FOR RIVER FLOODING POTENTIAL REMAINS
VALID FOR MOST OF THE ARKLAMISS...AND A FLASH FLOOD WATCH MAY NEED TO
BE ISSUED LATER TODAY FOR MONDAY AND MONDAY NIGHT. IT IS DIFFICULT TO
PIN-POINT RAINFALL DETAILS AS PLACEMENT OF HEAVIEST RAINFALL WILL
DEPEND ON WHERE CONVECTIVE BOUNDARIES SET-UP AND HELP TO FOCUS
THUNDERSTORM ACTIVITY. BUT THREE TO FIVE INCHES OF RAINFALL COULD BE
COMMON FOR MUCH OF THE AREA...ESPECIALLY NORTH OF I-20...AS
DISCUSSED IN THE OUTLOOK. WILL NEED TO WATCH FOR FURTHER TRENDS
SOUTHWARD WHICH SUGGEST HEAVIER RAIN COULD SET UP MORE SOLIDLY ALONG
THE I-20 CORRIDOR. /EC/

&&

.AVIATION...MVFR/IFR CATEGORY CIGS WILL MIX UPWARD TO POTENTIALLY VFR
CATEGORY BY AFTERNOON. THE GREATER RISK FOR SHOWERS AND STORMS
APPEARS TO BE MOSTLY THIS MORNING FOR MOST OF THE AREA...BUT GLH MAY
SEE A GREATER RISK FOR STORMS AND ESPECIALLY SEVERE WEATHER AS WE GO
INTO THE EVENING. EXPECT REDEVELOPMENT OF MVFR/IFR STRATUS LATE
TONIGHT INTO EARLY MONDAY. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  68  83  68 /  43  39  64  97
MERIDIAN      84  68  85  66 /  44  28  34 100
VICKSBURG     85  68  83  66 /  46  47  83  82
HATTIESBURG   85  68  87  69 /  37  21  30  90
NATCHEZ       84  68  84  69 /  30  30  66  82
GREENVILLE    85  68  79  63 /  57  78  87  79
GREENWOOD     85  68  81  66 /  53  66  87  95

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

EC/17/
Hazardous weather outlook, Apr 26, 2:23 PM CST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT APR 26 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-041-272030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-SHARKEY-
323 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

TORNADOES
RISK...ELEVATED
TIMING...SUNDAY AFTERNOON

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...SUNDAY AFTERNOON

A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING
MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK
AREA BEGINNING LATE SUNDAY AFTERNOON OVER THE DELTA REGION. WE ARE
CONFIDENT THAT THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A
STRONG TORNADO WITH RATING EF2 OR GREATER...WIND GUSTS OF 70 MPH OR
GREATER AND/OR HAIL UP TO GOLFBALL SIZE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC= 1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ADDITIONAL ROUNDS OF SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY
THROUGH TUESDAY. ALL MODES OF SEVERE WEATHER...INCLUDING
TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE POSSIBLE.
HEAVY RAIN WILL BE LIKELY...AND AS STORMS CONTINUE INTO MONDAY
NIGHT...THE RISK FOR FLOODING MAY INCREASE SIGNIFICANTLY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
AFTERNOON THROUGH TUESDAY.

LAZ015-016-023>026-MSZ026>033-036>040-042>066-072>074-272030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
323 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING
MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK
AREA EARLY NEXT WEEK. THE RISK FOR SEVERE WEATHER MAY DEVELOP AS
EARLY AS SUNDAY NIGHT OVER THE DELTA REGION...AND CONTINUE THROUGH
TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH TUESDAY.

22

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS
 WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR
 LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
 ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
 LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR
 GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 27, 4:17 AM CST, 18 minutes before
LAZ009-MSZ040>042-271045-
SHARKEY MS-ISSAQUENA MS-YAZOO MS-EAST CARROLL LA-
517 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 AM CDT SUN APR 27 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES WEST OF ROLLING
FORK TO 9 MILES SOUTHWEST OF HOLLY BLUFF AT 517 AM CDT...MOVING EAST
AT 30 MPH.

PEOPLE IN WEST CENTRAL YAZOO...NORTH CENTRAL ISSAQUENA AND CENTRAL
SHARKEY COUNTIES...AND EXTREME NORTHEASTERN EAST CARROLL PARISH
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3301 9078 3270 9053 3271 9084 3298 9110
TIME...MOT...LOC 1017Z 270DEG 25KT 3293 9098 3277 9080

MM
Special weather statement, Apr 27, 4:26 AM CST, 9 minutes before
ARZ075-MSZ034-035-040>042-271055-
CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-YAZOO MS-
526 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 AM CDT SUN APR 27 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM GLEN ALLAN TO 7
MILES SOUTHEAST OF ROLLING FORK AT 526 AM CDT...MOVING NORTHEAST AT
30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN NORTHWESTERN YAZOO...SOUTHWESTERN HUMPHREYS...NORTH CENTRAL
ISSAQUENA...NORTHERN SHARKEY...SOUTHERN WASHINGTON AND SOUTHEASTERN
CHICOT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3318 9085 3289 9054 3278 9082 3305 9118
TIME...MOT...LOC 1026Z 246DEG 25KT 3305 9102 3284 9076

MRM

The radar

The Jackson/Brandon,MS radar (KDGX), 109 km away, was scanning. The volume nearest the first event began at 10:35 UTC.

Open the radar archive at this moment

Event by event

9 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Sharkey

When
April 27, 4:35 AM CST
Where
Sharkey County, 0.61 mi N of Rolling Fork
Measured
0.88 in hail
Reported by
Social Media
Coordinates
32.909, -90.871

Hail, Sharkey

When
April 27, 4:45 AM CST
Where
Sharkey County, 6.85 mi ESE of Anguilla
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.933, -90.710

Hail, Copiah

When
April 27, 4:49 AM CST
Where
Copiah County, 3.3 mi NNW of Gatesville
Measured
1 in hail
Reported by
Public
Coordinates
32.040, -90.300

Hail, Humphreys

When
April 27, 5:05 AM CST
Where
Humphreys County, 0.9 mi NW of Louise
Measured
0.75 in hail
Reported by
Social Media
Coordinates
32.980, -90.590

Hail, Claiborne

When
April 27, 5:26 AM CST to 5:30 AM CST
Where
Claiborne County, 4.13 mi SSW of Willows to 3.44 mi SSW of Willows
Measured
1.5 in hail
Property damage
$1,000
Reported by
Public
Coordinates
31.976, -90.929

Ping pong ball sized hail occurred along Romola road and ripped leaves off trees.

Hail, Washington

When
April 27, 6:00 AM CST
Where
Washington County, 2.27 mi NW of Burdett
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.368, -90.963

Hail, Washington

When
April 27, 6:03 AM CST
Where
Washington County, 1.15 mi E of Leland
Measured
1 in hail
Reported by
Public
Coordinates
33.400, -90.900

Thunderstorm Wind, Hinds

When
April 27, 6:25 AM CST
Where
Hinds County, 1.44 mi ESE of Adams
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.160, -90.549

A tree was blown down on Adams Lake road.

Hail, Yazoo

When
April 27, 6:39 AM CST
Where
Yazoo County, 1.38 mi N of Midway
Measured
1 in hail
Reported by
Public
Coordinates
32.900, -90.200

Reported along Saxton Road.

Hail, Bolivar

When
April 27, 3:31 PM CST
Where
Bolivar County, 3.22 mi SSE of Alligator Booga Fld
Measured
1 in hail
Reported by
Public
Coordinates
34.060, -90.670

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507786, 507787, 507788, 507789, 507790, 507792, 507791, 507793, 507794, 507795.